MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME COMP DRIVER, X25; INSTRUMENT COMPRESSION

MEDOS INTERNATIONAL SàRL CH VIPER PRIME COMP DRIVER, X25; INSTRUMENT COMPRESSION
Catalog Number 286750083
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the device was broken from the tip.The broken fragments was not returned.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The device exhibits surface wear consistent with normal use over time.Minor scratches, scuffs, and slight discoloration are present, which are typical signs of regular usage.There is no evidence to support the allegation of abnormal or excessive wear.A dimensional inspection for the device was not performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the viper prime comp driver, x25 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) h3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Investigation summary according to the information received, "upon compression, he stripped and broke the tip of the compressor t handle instrument.The tip was subsequently retrieved and removed.The case was completed with other instruments from expedium and viper prime" the product was returned to depuy synthes, and photos were provided for review.The photographs attached were reviewed, however they do not represent the reported complaint condition.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.The product was not returned to depuy synthes, however photos were provided for review.The photographs attached were reviewed, however the image attached doesn't show the complete device and no observations pertaining to the nature of the reported event could be identified.The overall complaint was unconfirmed as the photographs provided are not representative of the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a review of the receiving inspection (ri) viper prime comp driver, x25 was conducted identifying that lot number was km873415 released in one batch.Batch 1: lot qty of (b)(4) units were released on 19 dec 2018 with no discrepancies.Supplier: (b)(4) as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon was performing a mixed construment with expedium and viper prime.Upon compression, he stripped and broke the tip of the compressor "t" handle instrument.The tip was subsequently retrieved and removed.Fragments were generated and removed easily without additional intervention.The case was completed with other instruments from expedium and viper prime.The patient was not impacted, no delay was obtained.The procedure was successfully completed.There is no further information to add at this time.This report is for one (1)viper prime comp driver, x25.This is report 2 of 2 for complaint (b)(4).

Brand Name
VIPER PRIME COMP DRIVER, X25
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key19569819
Report Number1526439-2024-01686
Device Sequence Number6305961
Product Code HWN
UDI-Device Identifier10705034507736
UDI-Public(01)10705034507736(11)181219(10)KM873415
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286750083
Device Lot NumberKM873415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
X25 FINAL TIGHTENER.
Patient SexUnknown